MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-70-100-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Difficult or Delayed Activation (2577); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal the nosecone tip inadvertently got caught on the deployed stent resulting in the reported difficult or delayed activation.Interaction/manipulation of the compromised device resulted in the reported stretched stent, the reported sheath kink and ultimately resulted in the reported tip material separation.As reported, angiogram was performed however the missing nose cone was not found in the patient.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a chronic total occlusion of the popliteal and distal superficial femoral artery.The 7.0x100mm supera self expanding stent system (ses) was advanced to the target lesion.It was thought the stent had fully deployed however during removal it was noted the stent was still partially in the sheath and had elongated.During retraction the stent was able to be fully deployed; however since it elongated it was deployed in the target lesion and partially in healthy tissue.After the ses was removed from the patient it was noted the nose cone was missing and the sheath was kinked.Angiogram was performed however the missing nose cone was not found in the patient.As a precaution, doppler was performed to ensure the leg had proper flow, and the flow sounded great.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19031397
Report Number2024168-2024-04131
Device Sequence Number15214308
Product Code NIP
UDI-Device Identifier08717648350627
UDI-Public(01)08717648350627(17)250430(10)3050861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberS-70-100-120-P6
Device Lot Number3050861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale